Alert archive / California / Heat Advisories in 2021

Heat Advisory 8, NWS San Diego, CA

September 20, 20214 counties in California

NWS San Diego, CA issued this heat advisory at Sep 20, 2021, 12:33 PM PDT for 4 counties in California. It took effect at Sep 21, 2021, 10:00 AM PDT. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Sep 20, 2021, 12:33 PM PDT (19:33 UTC)
In effect from
Sep 21, 2021, 10:00 AM PDT
Expired
Sep 22, 2021, 8:00 PM PDT
In force
34 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 7.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2021-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2021-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1787 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

631 
WWUS76 KSGX 201933
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
1233 PM PDT Mon Sep 20 2021

CAZ048-210515-
/O.NEW.KSGX.HT.Y.0008.210921T1700Z-210923T0300Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, and Corona
1233 PM PDT Mon Sep 20 2021

...HEAT ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 8 PM PDT
WEDNESDAY...

* WHAT...Temperatures 95 to 105 expected.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire.

* WHEN...From 10 AM Tuesday to 8 PM PDT Wednesday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

CAZ050-210515-
/O.NEW.KSGX.HT.Y.0008.210921T1700Z-210923T0300Z/
San Diego County Valleys-
Including the cities of Escondido, El Cajon, San Marcos, La Mesa,
Santee, and Poway
1233 PM PDT Mon Sep 20 2021

...HEAT ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 8 PM PDT
WEDNESDAY...

* WHAT...Temperatures 95 to 100 degrees

* WHERE...Eastern portions of the San Diego County Valleys.

* WHEN...From 10 AM Tuesday to 8 PM PDT Wednesday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

CO

For more information from the National Weather Service visit
http://weather.gov/sandiego
7 follow-up statements
715 
WWUS76 KSGX 210353
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
853 PM PDT Mon Sep 20 2021

CAZ048-211300-
/O.CON.KSGX.HT.Y.0008.210921T1700Z-210923T0300Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, and Corona
853 PM PDT Mon Sep 20 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO 8 PM PDT
WEDNESDAY...

* WHAT...Temperatures 95 to 105 expected.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire.

* WHEN...From 10 AM Tuesday to 8 PM PDT Wednesday.

* IMPACTS...The heat may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay out of the midday sun, and check up 
on relatives and neighbors. Young children and pets should never 
be left unattended in vehicles under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Anyone overcome by heat should be moved to a cool and 
shaded location. Heat stroke is an emergency! Call 9 1 1.

&&

$$

CAZ050-211300-
/O.CON.KSGX.HT.Y.0008.210921T1700Z-210923T0300Z/
San Diego County Valleys-
Including the cities of Escondido, El Cajon, San Marcos, La Mesa,
Santee, and Poway
853 PM PDT Mon Sep 20 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO 8 PM PDT
WEDNESDAY...

* WHAT...Temperatures 95 to 100 degrees.

* WHERE...Eastern portions of the San Diego County Valleys.

* WHEN...From 10 AM Tuesday to 8 PM PDT Wednesday.

* IMPACTS...The heat may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay out of the midday sun, and check up 
on relatives and neighbors. Young children and pets should never 
be left unattended in vehicles under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Anyone overcome by heat should be moved to a cool and 
shaded location. Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
395 
WWUS76 KSGX 211051
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
351 AM PDT Tue Sep 21 2021

CAZ048-212300-
/O.CON.KSGX.HT.Y.0008.210921T1700Z-210923T0300Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, and Corona
351 AM PDT Tue Sep 21 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM PDT WEDNESDAY...

* WHAT...High temperatures of 95 to 102 expected.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire.

* WHEN...From 10 AM Tuesday to 8 PM PDT Wednesday.

* IMPACTS...The heat may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay out of the midday sun, and check up
on relatives and neighbors. Young children and pets should never
be left unattended in vehicles under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Anyone overcome by heat should be moved to a cool and
shaded location. Heat stroke is an emergency! Call 9 1 1.

&&

$$

CAZ050-212300-
/O.CON.KSGX.HT.Y.0008.210921T1700Z-210923T0300Z/
San Diego County Valleys-
Including the cities of Escondido, El Cajon, San Marcos, La Mesa,
Santee, and Poway
351 AM PDT Tue Sep 21 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM PDT WEDNESDAY...

* WHAT...High temperatures of 95 to 100 for inland valleys
  expected.

* WHERE...Inland portions of the San Diego County Valleys.

* WHEN...From 10 AM Tuesday to 8 PM PDT Wednesday.

* IMPACTS...The heat may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay out of the midday sun, and check up
on relatives and neighbors. Young children and pets should never
be left unattended in vehicles under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Anyone overcome by heat should be moved to a cool and
shaded location. Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

17
930 
WWUS76 KSGX 211939
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
1239 PM PDT Tue Sep 21 2021

CAZ554-220515-
/O.EXB.KSGX.HT.Y.0008.210922T1700Z-210923T0300Z/
Orange County Inland Areas-
Including the cities of Santa Ana, Anaheim, Garden Grove, Orange,
Fullerton, and Mission Viejo
1239 PM PDT Tue Sep 21 2021

...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM PDT WEDNESDAY...

* WHAT...High temperatures of 93 to 98 degrees expected.

* WHERE...Orange County Inland Areas.

* WHEN...From 10 AM to 8 PM PDT Wednesday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

CAZ048-220515-
/O.CON.KSGX.HT.Y.0008.000000T0000Z-210923T0300Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, and Corona
1239 PM PDT Tue Sep 21 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT WEDNESDAY...

* WHAT...High temperatures of 99 to 105 degrees expected. 

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire.

* WHEN...Until 8 PM PDT Wednesday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

CAZ050-220515-
/O.CON.KSGX.HT.Y.0008.000000T0000Z-210923T0300Z/
San Diego County Valleys-
Including the cities of Escondido, El Cajon, San Marcos, La Mesa,
Santee, and Poway
1239 PM PDT Tue Sep 21 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT WEDNESDAY...

* WHAT...High temperatures of 94 to 101 for inland valleys 
  expected.

* WHERE...San Diego County Valleys.

* WHEN...Until 8 PM PDT Wednesday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

CO

For more information from the National Weather Service visit
http://weather.gov/sandiego
218 
WWUS76 KSGX 220502
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
1002 PM PDT Tue Sep 21 2021

CAZ048-221315-
/O.CON.KSGX.HT.Y.0008.000000T0000Z-210923T0300Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, and Corona
1002 PM PDT Tue Sep 21 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM WEDNESDAY...

* WHAT...High temperatures of 99 to 107 degrees expected.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire.

* WHEN...Until 8 PM Wednesday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

&&

$$

CAZ050-221315-
/O.CON.KSGX.HT.Y.0008.000000T0000Z-210923T0300Z/
San Diego County Valleys-
Including the cities of Escondido, El Cajon, San Marcos, La Mesa,
Santee, and Poway
1002 PM PDT Tue Sep 21 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM WEDNESDAY...

* WHAT...High temperatures of 95 to 105 for inland valleys 
  expected.

* WHERE...San Diego County Valleys.

* WHEN...Until 8 PM Wednesday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

&&

$$

CAZ554-221315-
/O.CON.KSGX.HT.Y.0008.210922T1700Z-210923T0300Z/
Orange County Inland Areas-
Including the cities of Santa Ana, Anaheim, Garden Grove, Orange,
Fullerton, and Mission Viejo
1002 PM PDT Tue Sep 21 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM 
WEDNESDAY...

* WHAT...High temperatures of 95 to 103 degrees expected.

* WHERE...Orange County Inland Areas.

* WHEN...From 10 AM to 8 PM Wednesday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

&&

$$

Moede
033 
WWUS76 KSGX 221040
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
340 AM PDT Wed Sep 22 2021

CAZ048-230300-
/O.CON.KSGX.HT.Y.0008.000000T0000Z-210923T0300Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, and Corona
340 AM PDT Wed Sep 22 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...High temperatures in the upper 90s to 106 expected.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire.

* WHEN...Until 8 PM Wednesday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

&&

$$

CAZ050-230300-
/O.CON.KSGX.HT.Y.0008.000000T0000Z-210923T0300Z/
San Diego County Valleys-
Including the cities of Escondido, El Cajon, San Marcos, La Mesa,
Santee, and Poway
340 AM PDT Wed Sep 22 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...High temperatures in the mid 90s to 105 expected.

* WHERE...San Diego County Valleys.

* WHEN...Until 8 PM Wednesday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

&&

$$

CAZ554-230300-
/O.CON.KSGX.HT.Y.0008.210922T1700Z-210923T0300Z/
Orange County Inland Areas-
Including the cities of Santa Ana, Anaheim, Garden Grove, Orange,
Fullerton, and Mission Viejo
340 AM PDT Wed Sep 22 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM PDT THIS EVENING...

* WHAT...High temperatures in the mid 90s to around 100 expected.

* WHERE...Orange County Inland Areas.

* WHEN...From 10 AM to 8 PM Wednesday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

17
019 
WWUS76 KSGX 222018
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
118 PM PDT Wed Sep 22 2021

CAZ048-230300-
/O.CON.KSGX.HT.Y.0008.000000T0000Z-210923T0300Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, and Corona
118 PM PDT Wed Sep 22 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...High temperatures in the upper 90s to 106 expected.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire.

* WHEN...Until 8 PM Wednesday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

&&

$$

CAZ050-230300-
/O.CON.KSGX.HT.Y.0008.000000T0000Z-210923T0300Z/
San Diego County Valleys-
Including the cities of Escondido, El Cajon, San Marcos, La Mesa,
Santee, and Poway
118 PM PDT Wed Sep 22 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...High temperatures in the mid 90s to 105 expected.

* WHERE...San Diego County Valleys.

* WHEN...Until 8 PM Wednesday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

&&

$$

CAZ554-230300-
/O.CON.KSGX.HT.Y.0008.000000T0000Z-210923T0300Z/
Orange County Inland Areas-
Including the cities of Santa Ana, Anaheim, Garden Grove, Orange,
Fullerton, and Mission Viejo
118 PM PDT Wed Sep 22 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...High temperatures in the mid 90s to around 100 expected.

* WHERE...Orange County Inland Areas.

* WHEN...From 10 AM to 8 PM Wednesday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
284 
WWUS76 KSGX 230326
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
826 PM PDT Wed Sep 22 2021

CAZ048-050-554-230430-
/O.EXP.KSGX.HT.Y.0008.000000T0000Z-210923T0300Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, 
El Cajon, San Marcos, La Mesa, Santee, Poway, Santa Ana, Anaheim,
Garden Grove, Orange, Fullerton, and Mission Viejo
826 PM PDT Wed Sep 22 2021

...HEAT ADVISORY HAS EXPIRED...

Temperatures will slowly trend downward Thursday and Friday.

$$

Moede

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this heat advisory went out at Sep 20, 9:32 AM PDT, 3 hours 1 minute earlier.

Area forecast discussion, Sep 20, 9:32 AM PDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service San Diego CA
932 AM PDT Mon Sep 20 2021

.SYNOPSIS...
Above average temperatures with weak Santa Ana winds expected
through mid-week. A low pressure system off the California coast
will bring cooler conditions and a lot of uncertainty to the
precipitation forecast for the latter half of the week. Weak Santa
Ana winds will limit marine layer low cloud and fog coverage
along the coast for the first half of the week, becoming more
widespread later in the week.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Key points:
*Weak Santa Ana winds expected through Tuesday afternoon.
*Above average temperatures expected through Wednesday, with
Wednesday expected to the be warmest day of the week.
*Potential for showers and thunderstorms Thursday through Saturday.
A lot of uncertainty surrounding the details of the forecast.

An eddy is spinning off the coast, contending against weak Santa Ana
winds. The weak offshore flow is winning the battle at the moment,
leaving mostly clear skies from the deserts to the beaches with a
lone patch of low clouds by San Dieog International Airport as of
930 AM. Very localized areas of northeast winds with gusts 20 to 30
mph occurring the morning, mainly through the passes. High
temperatures today are forecast to be 5 to 10 degrees warmer than
yesterday west of the mountains and High Desert, and about the same
to a few degrees below average in the low desert.

Periods of weak Santa Ana winds will continue Tuesday, with wind
gusts peaking at 20 to 30 mph. Tuesday morning the weak Santa Anas
will become more easterly becoming more focused on the Riverside and
San Diego County foothills and far eastern valleys. Minimum relative
humidity values will fall to 10 to 15% today and Tuesday, lowest in
the deserts, Inland Empire, and the eastern valleys. Temperatures
will be on the rise for the first half of the week, peaking at 6
to 12 degrees above average on Wednesday. Coastal low clouds will
be very patchy to potentially non-existent Tuesday and Wednesday
mornings.

The high pressure over California begins to break down and move east
Wednesday, allowing a low pressure trough to drop off the California
coast and cut off Thursday and Friday. There is still a lot of
uncertainty in timing, location, and how much moisture will be drawn
into Southern California. There is high confidence a lot more mid
and high clouds will move into SoCal, along with more coastal clouds
as the marine layer rebounds. There is less confidence surrounding
the chances of showers and thunderstorms. Enough moisture seems to
be present Thursday through Saturday for precipitation, with some
instability for potential thunderstorms. The wet scenario would
bring scattered but widespread showers and thunderstorms across
the entire region Thursday, Thursday night and Friday. The dry
scenario of course would bring us nothing. As usual, the mountains
will be closer to the moisture and could induce afternoon
instability for thunderstorms. For now the forecast is small
chances of afternoon showers and thunderstorms mainly in
mountains.

The cutoff low is expected to slowly move east over the weekend,
resulting in drier conditions late in the weekend and early next
week. Temperatures are expected to remain below average west of the
mountains through Monday, with near average temperatures in the
deserts. A lot of uncertainty surrounds the precipitation forecast
for late this work week, meaning the forecast has the potential to
change significantly until we can gain some confidence in a most
likely scenario.

&&

.AVIATION...
201500Z...Coast/Valleys...Mostly clear skies will continue today.
Smoke from wildfires up north may lead to hazy skies though
unrestricted vis will continue. Patchy low clouds likely again late
tonight near the coast, though timing and areal coverage of these
clouds is a bit uncertain. Latest thinking is clouds forming after
04Z at the earliest.

Mountains/Deserts...Mostly clear with unrestricted vis through
Tuesday.

&&

.MARINE...
No hazardous marine weather is expected through Friday.

&&

.FIRE WEATHER...
Weak Santa Ana winds, a dry airmass over the region, and above
average temperatures will create elevated fire weather conditions.
Northeast breezes in foothills and locally into the northern and
eastern Inland Empire expected today through early afternoon with
gusts 20 to 30 mph. Tuesday morning, easterly winds will be more
prevalent in the Riverside and San Diego County foothills and far
eastern valleys with gusts 20 to 30 mph. Minimum relative
humidity values 10-20% in those breezy far inland areas. Above
average temperatures expected Tuesday and Wednesday. The heat is
expected to peak Wednesday, with highs 6 to 12 degrees above
average. For the coast and western valleys, the marine layer will
maintain higher relative humidity.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.
&&

PUBLIC/FIRE WEATHER...CO
AVIATION/MARINE...APR

Nearby

Heat Advisories in California, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.